The pharmacogenetics of calcineurin inhibitor-related nephrotoxicity
Therapeutic Drug Monitoring , Volume 32 - Issue 4 p. 387- 393
Chronic calcineurin inhibitor (CNI)-induced nephrotoxicity is associated with prolonged use of cyclosporine and tacrolimus and has been observed after all types of transplantation, as well as during treatment of autoimmune disease. Extensive alterations in the renal architecture including glomerular sclerosis, tubular atrophy and interstitial fibrosis may lead to end-stage renal failure. Increasing evidence shows that pharmacogenetic factors explain part of the between-patient differences in susceptibility to developing CNI-induced nephrotoxicity. In this paper this evidence is reviewed, with special emphasis on the role of genetic factors influencing metabolism and transportation of CNIs in both acceptor and donor.
|ABCB1, CYP3A, cyclosporine, kidney, nephrotoxicity, tacrolimus, transplantation|
|Therapeutic Drug Monitoring|
|Organisation||Erasmus MC: University Medical Center Rotterdam|
Hesselink, D.A, Bouamar, R, & van Gelder, T. (2010). The pharmacogenetics of calcineurin inhibitor-related nephrotoxicity. Therapeutic Drug Monitoring (Vol. 32, pp. 387–393). doi:10.1097/FTD.0b013e3181e44244